North Carolina, 2015

Lightning Strike in North Carolina, June 19, 2015

June 19, 2015 · NWS ILM · 1 event in 1 county or zone

Evening storms produced lightning that damaged a house.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Evening storms produced lightning that damaged a house.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 19, 2:21 PM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 19, 2:21 PM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
321 PM EDT FRI JUN 19 2015

.SYNOPSIS...
HIGH HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND INTO
NEXT WEEK. A FEW SHOWERS AND THUNDERSTORMS MAY ACCOMPANY THE HEAT
THROUGH THE WEEKEND...MAINLY DURING THE AFTERNOONS AND EVENINGS.
HEAT ADVISORIES WILL CONTINUE TO BE ISSUED FOR THE POTENTIALLY
DANGEROUS CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...WATER VAPOR CHANNEL SHOWING A VOID OF UPPER
FEATURES OR IMPULSES THAT WOULD ENHANCE CONVECTION THIS AFTERNOON
DIRECTLY OVER NE SC AND SE NC. STRONG SURFACE HEATING HOWEVER AND
HIGH PRECIPITABLE WATERS DO REMAIN OVER THE AREA WITH SATELLITE
DERIVED PWAT ANIMATIONS SHOWING AROUND 1.8 INCHES OVER THE AREA.
WILL HOLD ONTO ISOLATED TO SCATTERED CONVECTION AS LOW-LEVEL
CONVERGENCE STRENGTHENS ALONG THE SEA BREEZE BOUNDARY...WHILE
DIURNAL HEATING APPROACHES ITS PEAK. NEWLY INITIATED STORMS WILL
MOVE GENERALLY TOWARD THE ENE...WHICH WILL MAINTAIN RAIN CHANCES ALL
THE WAY TO THE COASTAL ZONES THROUGH EVENING. RECENT SURFACE
ANALYSIS SHOWS A WEAK TROUGH POSITIONED FROM CENTRAL NC TO NEAR
CHARLESTON SC...WHICH WILL ALSO SERVE AS A POTENTIAL FOCUS INTO
EVENING. HEAT ADVISORIES REMAIN POSTED THROUGH 700 PM FOR 105 TO 109
DEGREE INDICES. ELEVATED DEWPOINTS REMAIN ACROSS THE REGION.
MINIMUMS INTO EARLY SATURDAY MIDDLE AND UPPER 70S MOST LOCALS AND
AROUND 80 ALONG AREA BEACHES AND THE ICW CORRIDOR.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...THE HOT UPPER RIDGE WILL BE DISPLACED OFF
THE SOUTHEAST COAST THIS WEEKEND AS THE REMNANT CIRCULATION OF
TROPICAL STORM BILL MOVES THROUGH THE MID-ATLANTIC STATES. 850 MB
TEMPERATURES UNFORTUNATELY WILL NOT DROP APPRECIABLY...REMAINING
AROUND +20C ON SATURDAY AND +21C ON SUNDAY. SOUTH TO SOUTHWEST
WINDS WILL BE ENHANCED IN SPEED SATURDAY NIGHT THROUGH SUNDAY
NIGHT DUE TO A TIGHTENED PRESSURE GRADIENT ALONG THE SOUTHERN
PERIPHERY OF FORMER T.S. BILL...OTHERWISE THERE SHOULD BE FEW IMPACTS
FROM THE SYSTEM.

HIGHS ARE EXPECTED TO SOAR WELL INTO THE 90S BOTH SATURDAY AND
SUNDAY...WITH LUMBERTON PROBABLY REACHING 100 DEGREES BOTH DAYS.
THIS IS DUE TO THE HOT AIRMASS...AND FOR LUMBERTON SPECIFICALLY
DUE TO THE FACT CENTRAL ROBESON COUNTY ESCAPED ANY OF THE RAIN
THAT ADDED MOISTURE (AND SUBSEQUENT COOLER SOIL TEMPS AND HIGHER
SOIL HEAT CAPACITY) TO MOST OF THE AREA. NIGHTTIME LOWS WILL BE
STIFLINGLY HOT AND HUMID AS AN ENHANCED PRESSURE GRADIENT AROUND
THE SOUTHERN PERIPHERY OF FORMER T.S. BILL MAINTAINS A HEALTHY
SOUTH- SOUTHWEST BREEZE. LOOK FOR LOWS BOTH NIGHT 75-79 EXCEPT FOR
80-81 WITHIN ABOUT 10 MILES OF THE COAST. HEAT INDICES MAY NOT
DROP BELOW 85 AT NIGHT FOR WILMINGTON...SOUTHPORT...AND MYRTLE
BEACH.

PRECIP CHANCES APPEAR QUITE LIMITED THROUGH THE PERIOD. THERE WILL
BE A SLIGHT CHANCE OF A SHOWER OR STORM ALONG THE SEABREEZE FRONT
BOTH DAYS. WESTERLY WINDS AT AND ABOVE 925 MB WILL HELP HOLD THE
BOUNDARY CLOSE TO THE COAST. A NARROW VORTICITY/MOISTURE CHANNEL
TRAILING SOUTH OF FORMER T.S. BILL MAY BRING SCATTERED SHOWERS OR
STORMS ACROSS THE AREA SATURDAY NIGHT...BUT EVEN HERE I AM HARD-
PRESSED TO COME UP WITH MORE THAN A 20-30 PERCENT CHANCE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...RIDGING ALOFT WILL PERSIST FOR THE DURATION OF
THE PERIOD...THOUGH IN A VARYING STATE...WITH BERMUDA HIGH AND
PIEDMONT TROUGH FIRMLY IN PLACE. 5H RIDGE WILL EXTEND ACROSS
VIRTUALLY ALL OF THE SOUTHERN CONUS WITH THE LOCAL AREA ON ITS
NORTHEAST PERIPHERY. THIS WILL OPEN UP THE POTENTIAL FOR DAILY
AFTERNOON CONVECTION...AS SOME MOISTURE AND AN OCCASIONAL WEAK
SHORTWAVE MOVE DOWN THE EAST SIDE OF THE RIDGE. COVERAGE WILL BE
LIMITED GIVEN AN UNFAVORABLE ENVIRONMENT...WITH PERIODS OF INCREASED
MID LEVEL DRY AND SUBSIDENCE WORKING AGAINST DEEPER CONVECTION.
HOWEVER...CANNOT RULE OUT ACTIVITY ON ANY ONE DAY. WILL CONTINUE TO
CARRY INHERITED SLIGHT CHC TO LOW CHC POP...WITH ACTIVITY
INITIALLY GENERATED BY THE SEA BREEZE AND PIEDMONT TROUGH.

850 TEMPS REMAIN IN THE 21C TO 24C RANGE THROUGH THE PERIOD KEEPING
TEMPERATURES ABOVE TO WELL ABOVE CLIMO INTO NEXT WEEKEND.
COMBINATION OF HIGHS WELL INTO THE 90S...POSSIBLY TRIPLE DIGITS SOME
DAYS...AND ELEVATED HUMIDITY WILL LIKELY RESULT IN HEAT ADVISORIES
BEING NEEDED FOR AT LEAST SOME OF THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...UPPER RIDGE SLOWLY BREAKS DOWN OVER THE NEXT 24 HOURS
ALLOWING CONVECTION TO FORM A BIT EASIER. LOOK FOR SOME CONVECTION
ALONG THE SEA BREEZE AND THE PIEDMONT TROUGH LATER THIS AFTERNOON.
COVERAGE WILL BE ENOUGH FOR A TEMPO GROUP AT THE INLAND TERMINALS.
BRIEF IFR IS POSSIBLE IN THE HEAVIEST ACTIVITY. THE CONVECTION
WILL LINGER INTO THE EVENING...WITH ISOLATED ACTIVITY THROUGH THE
OVERNIGHT HOURS. FRIDAY...LOOKS LIKE EVEN MORE MOISTURE MAY BE
AVAILABLE.

EXTENDED OUTLOOK...CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY WITH
MAINLY VFR. LESSER CHANCES MONDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...MANAGEABLE MARINE CONDITIONS EXPECTED THROUGH
DAYBREAK SATURDAY...OUTSIDE OF ISOLATED TSTMS INSHORE. SW WINDS
GENERALLY 10-15 KT WITH ISOLATED GUSTS TO 20 KT OVERNIGHT. SEAS
TO RUN 2-3 FEET IN A COMBINATION OF SW WAVE 1-2 FEET EVERY 4-5
SECONDS AND ESE WAVES 1-2 FEET EVERY 9-10 SECONDS. WINDS ALOFT
WILL GUIDE A FEW TSTMS POTENTIALLY TO THE INSHORE WATERS LATER
TODAY AND TONIGHT AND MARINERS ARE ENCOURAGED TO SEEK A RADAR FIX
BEFORE HEADING OUT THIS EVENING...AS STORMS TRACK TOWARD THE ENE
HAVING FORMED FIRST OVER LAND.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...WEAK HIGH PRESSURE JUST NORTH OF THE
BAHAMAS WILL CONTROL OUR WEATHER THROUGH THE PERIOD...MODULATED BY
THE TYPICAL AFTERNOON/EVENING SEABREEZE CIRCULATION. THE CIRCULATION
OF FORMER TROPICAL STORM BILL WILL PASS WELL NORTH OF THE AREA
SATURDAY NIGHT AND SUNDAY. THIS LOW WILL COMPRESS THE PRESSURE
GRADIENT BETWEEN ITSELF AND THE HIGH LEADING TO SOUTHWEST WINDS
INCREASING TO AROUND 20 KNOTS BOTH SATURDAY NIGHT AND AGAIN
SUNDAY NIGHT. SEAS MAY BUILD AS HIGH AS 4-5 FEET DURING THESE
PERIODS OF STRONGER WINDS...BUT OTHERWISE SHOULD AVERAGE 2-3
FEET... ESPECIALLY DURING THE MORNINGS AND EARLY AFTERNOONS.

LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...TYPICAL SUMMER TIME PATTERN WILL PERSIST THROUGH
THE PERIOD. COMBINATION OF BERMUDA HIGH AND PIEDMONT TROUGH WILL
RESULT IN AN EXTENDED PERIOD OF SOUTHWEST FLOW. SPEEDS WILL INCREASE
DURING THE AFTERNOON AND EARLY EVENING AS SEA BREEZE DEVELOPS AND
GRADIENT TIGHTENS IN RESPONSE TO STRENGTHENING PIEDMONT TROUGH.
WINDS WILL PEAK IN THE 15 TO 20 KT RANGE WITH SEAS RUNNING 3 TO 5 FT
THROUGH THE PERIOD.

&&

.CLIMATE...
AS OF 300 PM FRIDAY...THIS PERIOD OF HEAT IS BECOMING QUITE
IMPRESSIVE. IN LUMBERTON NC WE HAVE RECORDED SIX CONSECUTIVE DAYS
OF 100+ TEMPERATURES AS OF YESTERDAY. THIS FEAT HAS ONLY HAPPENED
ONE OTHER TIME HERE FROM AUGUST 5-10 2007. THIS STRING MAY COME TO
AN END TODAY AS LUMBERTON APPEARS IT MAY TOP OUT IN THE UPPER 90S.

IN FLORENCE THERE HAVE BEEN FOUR CONSECUTIVE DAYS WITH 100+ TEMPS.
THIS STRING APPEARS ALSO TO BE COMING TO AN END TODAY. THE LAST
TIME FLORENCE SAW SUCH SUSTAINED HEAT LIKE THIS WAS ALSO IN EARLY
AUGUST 2007.

OUR FORECAST INCLUDES A NUMBER OF 100+ DAYS COMING UP FOR
FLORENCE. WE HAVE ALREADY OFFICIALLY TIED THE MOST NUMBER OF 100
DEGREE DAYS IN THE MONTH OF JUNE AT FLORENCE. THIS RECORD WILL
LIKELY BE BROKEN AND EXTENDED NEXT WEEK:

2015, 1998, 1981, 1954, 1952: 4 DAYS IN JUNE WITH TEMPS 100+
1993, 1970: 3 DAYS

HOWEVER WE'RE STILL NOWHERE NEAR ALL-TIME RECORDS FOR THE MOST
NUMBER OF 100+ DAYS IN A SINGLE YEAR AT FLORENCE...LISTED BELOW:

1954: 26 DAYS IN A YEAR WITH TEMPS 100+
1993: 16 DAYS
1952: 12 DAYS
1999, 1986, 1980, 1953: 11 DAYS

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ017-023-024-
     032-033-039-053>056.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR SCZ017-023-
     024-032-033-039-053>056.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ087-096-099-
     105>110.
     HEAT ADVISORY FROM 11 AM TO 7 PM EDT SATURDAY FOR NCZ087-096-
     099-105>110.
MARINE...NONE.

&&

SYNOPSIS...TRA
NEAR TERM...MJC
SHORT TERM...TRA
LONG TERM...III
AVIATION...DL
CLIMATE...TRA
Hazardous weather outlook, Jun 19, 6:31 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
731 PM EDT FRI JUN 19 2015

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-202345-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
731 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-202345-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
731 PM EDT FRI JUN 19 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-202345-
COASTAL GEORGETOWN-
731 PM EDT FRI JUN 19 2015

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE THREAT WILL BE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT ADVISORIES MAY BE NEEDED THIS WEEKEND AND INTO PORTIONS OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-202345-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
731 PM EDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS MOVING OFF THE MAINLAND ARE
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 19, 5:03 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     4 E DILLON              34.42N  79.30W
06/19/2015                   DILLON             SC   911 CALL CENTER

            LARGE LIMBS DOWN ON ROAD NEAR INTERSECTION OF HWY 9 AND
            HORACE RD

&&

EVENT NUMBER ILM1500180

SRP
Local storm report, Jun 19, 5:06 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     4 ESE DILLON            34.39N  79.30W
06/19/2015                   DILLON             SC   LAW ENFORCEMENT

            TREE DOWN ON BERMUDA ROAD.

&&

EVENT NUMBER ILM1500181

WEISS
Local storm report, Jun 19, 5:16 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
616 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     2 SW SOCIETY HILL       34.49N  79.87W
06/19/2015                   DARLINGTON         SC   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG US 52 NEAR SOCIETY HILL

&&

EVENT NUMBER ILM1500182

WEISS
Special weather statement, Jun 19, 5:17 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
617 PM EDT FRI JUN 19 2015

NCZ087-SCZ024-192315-
ROBESON-DILLON-
617 PM EDT FRI JUN 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ROBESON
AND SOUTHEASTERN DILLON COUNTIES...

AT 616 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR FLOYDALE...
OR NEAR DILLON...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DILLON...FAIRMONT...LATTA...LAKE VIEW...FORK...KEMPER...FLOYDALE...
MARIETTA AND MCLEOD MEDICAL CENTER.

THIS INCLUDES INTERSTATE 95 IN SOUTH CAROLINA BETWEEN MILE MARKERS
185 AND 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3454 7904 3430 7907 3426 7911 3427 7915
      3427 7919 3431 7950 3442 7949
TIME...MOT...LOC 2216Z 266DEG 11KT 3438 7931

III
Special weather statement, Jun 19, 6:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
704 PM EDT FRI JUN 19 2015

NCZ105>109-200000-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-INLAND
PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND
BRUNSWICK-COASTAL PENDER-
704 PM EDT FRI JUN 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PENDER...
NEW HANOVER AND NORTHEASTERN BRUNSWICK COUNTIES...

AT 704 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
WRIGHTSBORO...OR 7 MILES NORTHEAST OF LELAND...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILMINGTON...LELAND...WRIGHTSVILLE BEACH...FIGURE EIGHT ISLAND...
HAMPSTEAD...TOPSAIL BEACH...TOPSAIL...WRIGHTSBORO...BAYSHORE...
OGDEN...PHOENIX...WINDEMERE...SCOTTS HILL...ROCKY POINT...CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS...WILMINGTON INTERNATIONAL AIRPORT...
ASHTON...PORTERS NECK...MAYFAIRE AND CASTLE HAYNE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 404 AND 416.
 INTERSTATE 140  US ROUTE 74 BETWEEN MILE MARKERS 429 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 43 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3440 7758 3432 7769 3427 7775 3419 7781
      3421 7810 3451 7804 3448 7758
TIME...MOT...LOC 2304Z 267DEG 20KT 3433 7795

III
Local storm report, Jun 19, 6:23 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
723 PM EDT FRI JUN 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 SE PARKTON            34.87N  78.97W
06/19/2015                   ROBESON            NC   AMATEUR RADIO

            LARGE HICKORY TREE DOWN ALONG PARKTON-TOBERMORY RD NEAR
            THUMPER RD.

&&

EVENT NUMBER ILM1500183

SRP

The radar

The Wilmington radar (KLTX), 63 km away, was scanning. The volume nearest the first event began at 23:38 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, New Hanover

When
June 19, 6:40 PM EST
Where
New Hanover County, 1.33 mi WNW of Baymeade
Property damage
$10,000
Reported by
Public
Coordinates
34.280, -77.840

Lightning struck a house that started a fire on White Rd.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590913.